MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER PERCUTANEOUS

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER PERCUTANEOUS
Model Number MC162156S-AL
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A portion of the device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If a portion of the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the physician used glue (nbca) to embolize the vessel through the microcatheter.When they attempted to remove the microcatheter, the glue polymerize and hardened quickly around the catheter, leaving it stuck.Upon trying to remove it, the catheter remained stuck.The catheter was pulled with force, and then it broke.It appears that a portion of the broken catheter that came off got stuck in the glue.The other portion of the catheter was removed from the patient.The patient is in stable condition.
 
Event or Problem Description
See h11.
 
Additional Manufacturer Narrative
The investigation found the microcatheter returned with a substance within the hub that appeared consistent with solidified liquid embolic material.The distal tip was found stretched and broken with the lumen coil pulled out, which is consistent with the condition described in the reported event.The segment distal to the break was not returned for evaluation.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the damage, but the damage is consistent with the distal tip of the microcatheter becoming encased in solidified liquid embolic followed by retraction forces that exceeded the device's tensile strength.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22801266
Report Number2032493-2025-90403
Device Sequence Number8805265
Product Code DQY
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)250626(17)280531(10)0001149785
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001149785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown